MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, +5LAT, 32MM G1-48/50MM CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that an approximately 66 yo female patient, initial hip implanted, on (b)(6) 2014, underwent a revision procedure on (b)(6) 2024, approximately 9 years 2 months post the initial procedure.As part of the manufacturer's recall campaign, the patient presented herself for a check-up.In the x-ray control, there was a clear decentering of the prosthesis head and unusually large osteolysis in the acetabulum as a sign of inlay wear.The inlay was changed to a vitd-hardened one on (b)(6) 2024, specially approved inlay (novation xle, +5mm lateralized liner, group 1, 32 mm i.D., ref: (b)(4), sn: (b)(6).As part of the replacement operation, in addition to the inlay replacement, the firmness was determined cup integrity as well as the curettage and sealing of the cysts in the socket using allogeneic cancellous bone and changing the prosthetic head.Diagnosis that led to implantation: primary coxarthrosis m16.1 implanting clinic: bwkrhs westerstede.Item data of the implantation and replacement, as well as photos of the explants, will be sent upon confirmation of receipt with bfarm case number submitted later.The explants are currently in the laboratory doctor's office for microbiological examination using sonication.After graduation after the examination (14 days of long-term incubation), these are sent back to us and then once received, returning them to the manufacturer is subject to the patient's consent.Surgical reports/x-rays may also be available upon request.No further information.
 
Additional Manufacturer Narrative
Corrected data: h6 - investigation conclusion.
 
Additional Manufacturer Narrative
H3: based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a lateralized liner.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors specified in the hhe.However, this cannot be confirmed from the reported information.

Brand Name
NOVATION
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523782617
MDR Report Key18852733
Report Number1038671-2024-00416
Device Sequence Number12574149
Product Code JDI
UDI-Device Identifier10885862024275
UDI-Public10885862024275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2019
Device Model NumberNV GXL LNR, +5LAT, 32MM G1-48/50MM CUPS
Device Catalogue Number136-32-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/29/2024
09/06/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date06/07/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
180-01-48 - CROWN CUP,CLUSTER-HOLE GR.48 - 2570981
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale